EconPapers    
Economics at your fingertips  
 

Non-Parametric Bounds for Non-Convex Preferences

Yoram Halevy (), Dotan Persitz () and Lanny Zrill

Microeconomics.ca working papers from Vancouver School of Economics

Abstract: Choices from linear budget sets are often used to recover consumer's preferences. The classic method uses revealed preference theory to construct non-parametric bounds on the indifference curve that passes through a given bundle. We show that these bounds do not apply to non-convex preferences, and therefore may lead to erroneous prediction and welfare analysis. We suggest an alternative that is based on the assumption of monotonicity of preferences.

Keywords: Revealed Preferences; Generalized Axiom of Revealed Preference; Partial Identification. (search for similar items in EconPapers)
JEL-codes: D11 D12 C91 (search for similar items in EconPapers)
Pages: 17 pages
Date: 2015-12-30, Revised 2016-10-16
New Economics Papers: this item is included in nep-upt
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
http://faculty.arts.ubc.ca/yhalevy/Varian_bounds_comment.pdf

Related works:
Journal Article: Non-parametric bounds for non-convex preferences (2017) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ubc:pmicro:yoram_halevy-2015-23

Access Statistics for this paper

More papers in Microeconomics.ca working papers from Vancouver School of Economics
Bibliographic data for series maintained by Maureen Chin ().

 
Page updated 2020-07-05
Handle: RePEc:ubc:pmicro:yoram_halevy-2015-23